Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 772, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 29, 2008, 4:25 PM CDT for Morehouse Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2008, 4:25 PM CDT (21:25 UTC)
- Expired
- Aug 29, 2008, 5:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Morehouse Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 181 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 4:10 PM CDT, 15 minutes earlier.
Area forecast discussion, Aug 29, 4:10 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 410 PM CDT FRI AUG 29 2008 .DISCUSSION... WITH VERY WEAK SHORTWAVE ENERGY DROPPING SWD INTO THE FORECAST AREA...WILL CONTINUE LOW PRECIP CHANCES GOING THROUGH TONIGHT AND SATURDAY. SO FAR THE MID LEVEL RIDGE AND HIGHER HEIGHTS ARE LIMITING CONVECTIVE ACTIVITY IN OUR AREA...SO LOW POPS LOOK GOOD...BUT DID GO SLIGHTLY HIGHER THAN MEAGER MAV GUIDANCE POPS. WE HAVE CONTINUED MENTION OF STRONG/SVR WORDING IN THE HWO AS WELL. EXPECT A QUIET WEATHER PERIOD FROM FRIDAY NIGHT THROUGH SUNDAY MORNING ACROSS THE FORECAST AREA. BY SUNDAY NIGHT...BASED ON THE OFFICIAL NHC FORECAST TRACK...THE OUTER BANDS OF GUSTAV SHOULD BEGIN TO AFFECT SOUTHERN PORTIONS OF THE FORECAST AREA BY MONDAY AND HAVE KEPT LIKELY RAIN CHANCES GOING THERE. SIGNIFICANT CHANGES WERE MADE TO INCREASE POPS FOR MONDAY NIGHT THROUGH TUESDAY OVER THE ENTIRE AREA BASED ON THE 12Z GFS WHICH FOLLOWS THE OFFICIAL TRACK CLOSELY DURING THAT TIME. HAVE ALSO INCREASED WINDS IN FORECAST GRIDS BASED ON COORDINATION WITH SURROUNDING OFFICES. THIS WOULD BRING TROPICAL STORM FORCE WINDS INTO THE NATCHEZ AREA TUESDAY WITH LIGHTER WINDS ELSEWHERE...BUT THIS FORECAST IS CERTAINLY SUBJECT TO CHANGE BASED ON THE LATEST NHC TRACK OF GUSTAV. GIVEN THE RELATIVE POSITION OF THE FORECAST AREA ON THE RIGHT SIDE OF THE STORM...WOULD EXPECT THERE TO BE A POTENTIAL FOR HEAVY RAINFALL AND TORNADOES OVER PORTIONS OF THE AREA. THIS FORECAST WILL BE FINE-TUNED AS WE GO THROUGH TIME AND AS THE FORECAST TRACK BECOMES MORE CLEAR. THERE IS MUCH UNCERTAINTY CONCERNING HOW QUICKLY GUSTAV WILL MOVE OUT OF THE REGION...A SLOWER DEPARTURE COULD MEAN HIGHER RAIN CHANCES FOR LATTER PORTIONS OF THE EXTENDED FORECAST. /EC/ && .AVIATION...ISOLATED TSTMS OVER NRN/NWRN ZONES WILL DIMINISH TOWARD SUNSET AND END BY 10 PM. THE AIR MASS REMAINS MOST UNSTABLE IN THIS AREA...WHICH IS IN THE VICINITY OF THE WEAK SURFACE BOUNDARY DROPPING THROUGH THE ARKLAMISS. SCT-BKN DECKS FROM 4-6K FEET THIS AFTERNOON WILL ERODE THIS EVENING FOR VFR CONDITIONS THROUGH THE EARLY A.M. HOURS TONIGHT. PATCHES OF FOG WILL DEVELOP BUT THEY WILL GENERALLY BE LIGHT DUE TO SCATTERED CLOUD DECKS ABOVE 10K FEET. SCT-BKN DECKS FROM 4K-6K FEET WILL DEVELOP AGAIN DURING THE LATE MORNING INTO THE AFTERNOON SATURDAY WITH ISOLATED TSTMS NORTH OF THE I-20 CORRIDOR AS WEAK SURFACE CONVERGENCE CONTINUES. TSTMS WILL HAVE THE POTENTIAL FOR SVR WIND GUSTS AND HAIL...ESPECIALLY TOMORROW WHEN THE AIR MASS DESTABILIZES A LITTLE FARTHER EWD OVER NRN ZONES. /03/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/07
Hazardous weather outlook, Aug 29, 2:30 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT FRI AUG 29 2008 ARZ074-075-LAZ007>009-MSZ018-019-025>029-032-034>037-040>042- 301915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- 202 PM CDT FRI AUG 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTHWEST AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY ONE OR TWO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING WITH THE POTENTIAL FOR WIND GUSTS TO 60 MPH. OTHERWISE ISOLATED STRONG THUNDERSTORMS CAN BE EXPECTED THROUGH THE EARLY EVENING HOURS WITH WIND GUSTS TO 45 MPH...SMALL HAIL...FREQUENT DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL POSSIBLE. THUNDERSTORMS WILL DIMINISH TOWARD SUNSET AND WILL END BY 10 PM. ISOLATED SEVERE STORMS WILL BE POSSIBLE TOMORROW AFTERNOON. THESE STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS TO 60 MPH AND DIME SIZE HAIL. FREQUENT DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW SATURDAY NIGHT AND SUNDAY. CONCERNING HAZARDOUS WEATHER FOR MONDAY THROUGH MIDWEEK...ALL EYES WILL BE ON HURRICANE GUSTAV AS IT WORKS ITS WAY ACROSS THE GULF OF MEXICO THIS WEEKEND. STAY TUNED FOR UPDATES ON THIS SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED BY TUESDAY. LAZ015-016-023>026-MSZ030-031-033-038-039-043>066-072>074-301915- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAY- LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 202 PM CDT FRI AUG 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW THROUGH SUNDAY. CONCERNING HAZARDOUS WEATHER FOR MONDAY THROUGH MIDWEEK...ALL EYES WILL BE ON HURRICANE GUSTAV AS IT WORKS ITS WAY ACROSS THE GULF OF MEXICO THIS WEEKEND. STAY TUNED FOR UPDATES ON THIS SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED BY TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
In the hours before
Special weather statement, Aug 29, 3:51 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 351 PM CDT FRI AUG 29 2008 ARZ074-292120- ASHLEY AR- 351 PM CDT FRI AUG 29 2008 ...A STRONG THUNDERSTORM OVER CENTRAL ASHLEY COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHEAST OF BERLIN AT 351 PM CDT...MOVING SOUTHWEST AT 10 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTH CENTRAL ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY. MME
Special weather statement, Aug 29, 4:22 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 422 PM CDT FRI AUG 29 2008 LAZ007-292150- MOREHOUSE LA- 422 PM CDT FRI AUG 29 2008 ...A STRONG THUNDERSTORM WAS OVER NORTHERN MOREHOUSE PARISH... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER BEEKMAN AT 422 PM CDT...MOVING SOUTHWEST AT 11 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY. MME
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.